Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 14, 1997, 4:25 PM MDT for Hot Springs County, Wyoming. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 4:25 PM MDT (22:25 UTC)
- Expired
- Jun 14, 1997, 6:20 PM MDT
- In force
- 115 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Hot Springs County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KRIW 142225
FFWRIW
WYC017-150020-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
425 PM MDT SAT JUN 14 1997
* FLASH FLOOD WARNING FOR
WESTERN HOT SPRINGS COUNTY - WEST CENTRAL WYOMING
* UNTIL 620 PM MDT
* SOME STREAMS AFFECTED
COTTONWOOD CREEK
OWL CREEK
GRASS CREEK
MUD CREEK
* CAUSE AND EFFECT
AT 415 PM MDT DOPPLER RADAR IN RIVERTON SHOWED A NEARLY STATIONARY
STRONG THUNDERSTORM NEAR HAMILTON DOME...WHICH IS 20 MILES NORTHWEST
OF THERMOPOLIS. RADAR ESTIMATED RAINFALL OF OVER 2 INCHES PER HOUR
WAS OBSERVED BETWEEN 3 AND 4 PM. THE GROUND IN THIS AREA IS ALREADY
SATURATED FROM RAINFALL FROM THE PAST SEVERAL DAYS.
* FORECAST CONDITIONS
THESE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY NORTHEAST CAUSING
CREEKS AND STREAMS TO RISE QIUCKLY AND FLOOD IN AREAS.
LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY.
WCJIN-WYNW
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT SAT JUN 14 1997 BUSY WITH FFA...SVR/FFW...SO NOT MUCH TIME FOR DISCUSSION. SCT TSTMS OVR CWA THIS AFTN...MORE NMRS ERN SWEETWATER/FREMONT COUNTIES MOVG NNE. VERTICALLY STACKED LOW SW UT KEEPING CWA UNDER MOIST/UNSTABLE DIVERGENT SOUTHLY FLOW ALF. MDLS BRNG SHT/WV ACRS MT AND DON/T REALLY KICK SW LOW OUT...BUT RATHER WEAKEN THE LOW SOME WITH MORE OF A NORTHWESTRLY COMPONENT TO THE FLOW. THIS WILL BRING STABILIZING AIR IN THE NRN CWA WITH A MOIST/UNSTABLE AMS REMAINING IN THE SOUTH. SO XPCT MORE TSTMS IN THE SOUTH SUN AFTN. RWM
In the hours before
Special weather statement, Jun 14, 1:06 PM MDT, 3 hours 19 minutes before
WYZ014-018-020-022>025-142110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT SAT JUN 14 1997 ...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING... AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80 BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SHELTER IMMEDIATELY. WCJIN-WYSW BUSH
Special weather statement, Jun 14, 1:07 PM MDT, 3 hours 18 minutes before
WYZ014-018-020-022>025-142110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT SAT JUN 14 1997 ...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING... AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80 BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SHELTER IMMEDIATELY. WCJIN-WYSW BUSH
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:32 PM MDT | Tornado Warning | RIW | Big Horn | 33 min |
| Jun 14, 2:15 PM MDT | Flash Flood Warning | RIW | Johnson | 45 min |
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 45 min |
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.